| Model Number |
106A3 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The received failure file contained failure records for the date of the event.The failure file showed a persistence of system notice 50030 (the safety system has detected a high level of refrigerant flow and stopped the injection) on the reported date of the event.The product issue reported (system notice 50030 and injection proportional valve (mks)) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.In conclusion, the physical console was not returned and aborted under general anesthesia cannot be assessed through data analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the safety system detected a high level of refrigerant flow and stopped the injection.The issue was unable to be resolved and the procedure was aborted.It is unknown whether the patient was under general anesthesia.A high level of physician frustration was noted.During a later servicing, an atypical injection proportional valve (mks) failure was observed.The mks and valve board were replaced which resolved the issues.No further patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Product event summary: the console was serviced on a later date.Pre-repair testing was performed and the reported system notice was unable to be reproduced.During the servicing, an atypical injection proportional valve (mks) valve failure was noted in the patient files.The mks and valve board were then replaced.Electrical safety testing and other test ablations were performed with no issues encountered.In conclusion, the reported product issue was not confirmed but the console failed the returned product inspection due to mks valve failure.The risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.